Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 192, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 9, 2012, 4:39 PM EDT for Bedford County, Franklin County, Fulton County, Pennsylvania. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 4:39 PM EDT (20:39 UTC)
- Expired
- Aug 9, 2012, 5:30 PM EDT
- In force
- 51 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Franklin County, PA, Fulton County, PA
The radar
The State College radar (KCCX), 107 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774
WUUS51 KCTP 092039
SVRCTP
PAC009-055-057-092130-
/O.NEW.KCTP.SV.W.0192.120809T2039Z-120809T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
WESTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 530 PM EDT
* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR BERKELEY SPRINGS...MOVING
NORTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND HAIL.
* LOCATIONS IN THE WARNING INCLUDE...
BARNES GAP...
LOCUST GROVE...
COVE MILLS...
CRYSTAL SPRINGS...
NEEDMORE...
CLAYLICK AND MERCERSBURG...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 160 AND 184...I-70 BETWEEN
MILE MARKERS 147 AND 170.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3972 7849 4013 7818 4012 7799 4010 7792
4006 7786 4009 7784 4007 7778 3989 7772
3971 7782
TIME...MOT...LOC 2040Z 233DEG 15KT 3959 7820
$$
FORECASTER: DEVOIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:30 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 9, 4:30 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 430 PM EDT THU AUG 9 2012 .SYNOPSIS... WET AND STORMY WEATHER IS IN STORE FOR THE REGION THROUGH THE END OF THE WORK WEEK AS A SLOW MOVING UPPER LEVEL TROUGH AMPLIFIES OVER THE LOWER GREAT LAKES. GRADUAL IMPROVEMENT IS EXPECTED THROUGH THE FIRST PART OF THE WEEKEND...WITH FAIR WEATHER LIKELY RETURNING TO THE AREA ON SUNDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... RADAR BECOMING ACTIVE NOW AS WE REACH CONVECTIVE TEMPS AND LOSE OUR INHIBITION. THE REST OF THE DAY LOOKS ACTIVE WITH THE POTENTIAL FOR A FEW LOCALLY SEVERE STORMS. SPC MESO PAGE SHOWS CAPES EXCEEDING 2000J WITH IMPRESSIVE DOWNDRAFT CAPES OVER 1000J. A VIGOROUS MID-UPPER LEVEL TROF WILL DIG SEWD FROM THE GR LAKES AND AMPLIFY INTO THE UPPER OHIO VALLEY BY EARLY FRI. THIS WILL RESULT IN INCREASING WARM MOIST ADVECTION FOR THE REST OF TODAY INTO TONIGHT AND FRIDAY. IT WILL ALSO SUPPORT THE DEVELOPMENT OF A SFC LOW THAT WILL HEAD TWD THE ST LAWRENCE RIVER...HELPING SWEEP A COLD FRONT TWD WRN PA BY LATER TONIGHT. IT ALL POINTS TO OCCASIONAL SHOWERS AND THUNDERSTORMS INTO THE EVENING AND OVERNIGHT. WE MAY SEE A LULL OVER MUCH OF THE REGION AFTER WE LOSE HEATING...BUT OHIO VALLEY ACTIVITY WILL CONTINUE TO FEED EAST INTO THE REGION FORCING THE CONTINUED MENTION OF PRECIP WELL INTO THE OVERNIGHT. SHORT TERM GUIDANCE FOCUSES BEST CHANCE OF HEAVY RAIN MAINLY WEST OF MY FCST AREA LATER TODAY AND TONIGHT...SO NO HEADLINES PLANNED AT THIS TIME. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... AS THE UPPER OW CLOSES OFF OVER THE LOWER LAKES...EXPECT THE SFC FRONT TO SLOW AS IT SLIDES INTO THE STATE. THIS WILL KEEP US UNSETTLED AT THE VERY LEAST AS DEEP MOISTURE FEEDS NORTH OVER THE REGION...AND EVEN SUGGESTS THE POTENTIAL FOR LOCALLY HEAVY RAINS IN ANY CONVECTION THAT MANAGES TO DEVELOP AND TRAIN OVER PREVIOUSLY HIT AREAS. IN ADDITION...THE ANOMALOUS SLY LLJ WILL ASSURE HI PWATS AHEAD OF THE ADVANCING COLD FRONT...PROMOTING WIDESPREAD SHOWERS AND TSTMS. 65-70F DEWPOINTS IN THE WARM SECTOR AND DIABATIC WARMING OUTSIDE OF CLOUDY AREAS WILL DESTABILIZE THE REGION. WHILE MID LEVEL LAPSE RATES ARE EXPECTED TO BE WEAK...ADEQUATE VERTICAL SHEAR AND MODERATE INSTABILITY WILL SUPPORT SVR THREAT WITH STORMS EXPECTED TO INCREASE IN CVRG AHEAD OF THE COLD FRONT. THE STORMS MAY BECOME MORE ORGANIZED/EVOLVE INTO LINES OR CLUSTERS...WITH THE MAIN TSTM HAZARD BEING DMGG WINDS. NEW SREF SHOWS AN INCREASE IN THE PROBABILITY OF 24-36 HOUR RAIN TOTALS EXCEEDING ONE INCH. ALSO SHOWS MORE OF A 2+ INCH POTENTIAL WHICH WAS ALMOST NON-EXISTENT IN THE PREVIOUS RUN. AS OF RIGHT NOW THE AXIS OF BEST RAINFALL CHANCES ARE PAINTED PRETTY MUCH RIGHT OVER CENTRAL PA. MDLS ARE STILL SUGGESTING A SECONDARY FNTL WAVE OR WEAK TRIPLE PT LOW MAY FORM OVR THE NRN MID-ATLC STATES IN RESPONSE TO HEIGHT FALLS AND UPPER JET DYNAMICS ROTATING AROUND THE SRN PERIPHERY OF THE DEEP LOW. THIS COULD ENHANCE LOW LEVEL SHEAR PROFILES OVR SERN PA AND ALLOW FOR FURTHER STORM ORGANIZATION INTO BOWING LINE SEGMENTS WITH EMBEDDED MESOS. THE SET-UP LOOKS SIMILAR TO A COLD SEASON LOW-TOPPED SUPERCELL DAY. THE DY2 SLGT RISK WAS EXPANDED WWD TO ENCOMPASS NEARLY ALL OF THE CWA AND THE CHANGE WILL BE REFLECTED IN THE HWO. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... MUCH BELOW NORMAL 500 MB HEIGHTS /-3 TO -4 STANDARD DEVIATIONS/... ASSOCIATED WITH AN DEEP /5640M/ UPPER LOW LIFTING NE ACROSS THE PENINSULA OF SWRN ONTARIO...WILL START THE PERIOD. SFC COLD FRONT WILL PUSH EAST ACROSS THE SUSQ VALLEY FRIDAY EVENING...FOLLOWED BY A COLD FRONT ALOFT MOVING INTO WRN PENN LATER FRIDAY NIGHT. THESE TWO FEATURES WILL TEAM UP TO KEEP THE CHC FOR SHOWERS OVER THE CWA /WITH A FEW THUNDERSTORMS POSSIBLE EARLY ACROSS THE EASTERN PART OF THE FCST AREA/. CLOUDS AND SCATTERED SHOWERS WILL LINGER ACROSS THE NW MTNS SATURDAY /IN CLOSEST PROXIMITY TO THE DEPARTING UPPER LOW AND COOLEST MID LEVEL TEMPS/. BASIN AVERAGE RAINFALL WILL BE AROUND 0.25 OF AN INCH ACROSS THE FAR EASTERN ZONES EARLY FRIDAY NIGHT AS THE SFC COLD FRONT SWEEPS AWAY THE JUICY 40-45MM PWAT AIR. LATER FRIDAY NIGHT AND SATURDAY...QPF FROM THE MAINLY SCATTERED SHOWERS AND ISOLATED TSRA WILL BE 0.10 OF AN INCH OR LESS. DRY SLOT SWEEPING INTO THE SCENT/EASTERN COUNTIES WILL MAINTAIN A RELATIVE MIN IN THE CONVECTION ACROSS THAT AREA. MIN TEMPS FRIDAY NIGHT WILL RANGE FROM THE UPPER 50S ACROSS THE NRN AND WRN MTNS...TO THE MID AND UPPER 60S IN THE SE. HIGH TEMPS SATURDAY WILL BE QUITE A BIT BELOW NORMAL /7-8 DEG F/ ACROSS THE NW MTNS AND ONLY REACH THE U60S...BUT WILL TOP OUT NEAR TO SLIGHTLY BELOW NORMAL IN THE SOUTHERN AND EASTERN VALLEY LOCATIONS - IN THE LOWER 80S. SOME PERIODS OF CLOUDS AND A LINGERING LIGHT SHOWER OR TWO ARE POSSIBLE ACROSS THE NW MTNS SATURDAY NIGHT...WHILE THE REST OF THE REGION WILL TURN CLEAR TO PARTLY CLOUDY. MINS AT DAYBREAK SUNDAY WILL BE QUITE CHILLY ACROSS THE MTNS WITH LOWER TO MID 50S COMMON...WHILE THE CENTRAL AND SE VALLEY WILL SEE UPPER 50S TO LOWER 60S FOR AN OVERNIGHT LOW. SFC HIGH PRESSURE AND A FLAT UPPER RIDGE DRIFTS OVER THE COMMONWEALTH SUNDAY BRINGING RELATIVELY LIGHT WIND AND MOSTLY SUNNY SKIES. SLIGHTLY BELOW NORMAL 925-850 MB TEMPS ACROSS THE NRN AND WESTERN MTNS WILL LIMIT MAX TEMPS TO THE LOWER AND MID 70S THERE...WHILE THE CENTRAL AND SE PORTION OF THE CWA WILL EXPERIENCE MAXS SIMILAR TO SATURDAY...IN THE U70S TO LOWER 80S. AFTER A SHORT-LIVED FLATTENING OF THE WESTERLIES LATE IN THE WEEKEND THROUGH EARLY NEXT WEEK ACCOMPANIED BY DRY WEATHER WITH A RETURN TO NEAR NORMAL MAX TEMPS MONDAY...MEDIUM RANGE MODEL AND ENSEMBLE CONSENSUS POINTS TWD THE REDEVELOPMENT OF TROUGHING ACROSS THE NORTHEAST CONUS INTO THE MIDDLE OF NEXT WEEK. BEST CHC FOR SHOWERS AND SCATTERED AFTERNOON TSRA APPEARS TO TUESDAY AFTERNOON AND EVENING...ALONG AND AHEAD OF A COLD FRONT PUSHING EAST SOUTHEAST FROM THE GLAKES. COOLING MID-LEVEL TEMPS AND NW FLOW ALOFT WILL BRING LOWER PWAT AIR INTO THE REGION WEDNESDAY AFTERNOON AND NIGHT. A FEW SHOWERS ARE POSSIBLE ACROSS THE NRN MTNS BENEATH THE SRN EDGE OF STEEPER MID LEVEL LAPSE RATES...WHILE DRY CONDITIONS ARE EXPECTED ACROSS THE SRN HALF OF THE STATE. UNLESS THIS MIDWEEK TROUGH AMPLIFIES/SLOWS MORE THAN THE BLEND OF THE 12Z EC AND GEFS INDICATE...ANOTHER RIDGE AT THE SFC AND ALOFT WILL BUILD EAST AND PROVIDE MAINLY DRY WEATHER WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPS WEDNESDAY NIGHT INTO AT LEAST FRIDAY MORNING. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... ALL SITES ARE NOW VFR AFTER A BIT OF EARLY MORNING HAZE AND FOG. REST OF THE DAY WILL FEATURE INCREASING CHANCES FOR PRECIPITATION AS WE CONTINUE TO DESTABILIZE. SITES THAT COME UNDER THE INFLUENCE OF DEVELOPING SHOWERS AND STORMS WILL SEE BRIEF PERIODS OF MVFR/IFR...OTHERWISE MOST LOCATIONS SHOULD REMAIN VFR INTO TONIGHT. AS LOW PRESSURE APPROACHES THE REGION TONIGHT AND FRIDAY...SHOWERS/TSTMS WILL BECOME MORE WIDESPREAD WITH VSBY AND CIG REDUCTIONS LIKELY AT ALL AIRFIELDS INTO FRIDAY EVE. OUTLOOK... FRI-SAT...RESTRICTIONS LIKELY IN TSRA/SHRA. SUN-TUE...MAINLY VFR. ISOLD STORMS POSSIBLE TUES. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LA CORTE LONG TERM...LAMBERT AVIATION...LA CORTE
Hazardous weather outlook, Aug 9, 4:59 AM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 AM EDT THU AUG 9 2012 PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049-050- 052-056-063-100900- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- NORTHUMBERLAND-PERRY-CUMBERLAND- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ051-053-057-064-065-100900- MONTOUR-COLUMBIA-DAUPHIN-ADAMS-YORK- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-100900- WARREN- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ058-059-066-100900- SCHUYLKILL-LEBANON-LANCASTER- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE ON SATURDAY...BUT THE PROBABILITY IS LOWER THAN FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MS
In the hours before
Local storm report, Aug 9, 2:24 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
224 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG CLERMONT 41.69N 78.49W
08/09/2012 MCKEAN PA 911 CALL CENTER
TREE DOWN ON ROUTE 146
&&
EVENT NUMBER CTP1200387
HEADLocal storm report, Aug 9, 2:27 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG KANE 41.66N 78.81W
08/09/2012 MCKEAN PA 911 CALL CENTER
1245 PM TSTM WND DMG 3 S MOUNT JEWETT 41.68N 78.64W
08/09/2012 MCKEAN PA 911 CALL CENTER
TREE DOWN ON HALSEY ROAD
0100 PM TSTM WND DMG CLERMONT 41.69N 78.49W
08/09/2012 MCKEAN PA 911 CALL CENTER
TREE DOWN ON ROUTE 146
&&
EVENT NUMBER CTP1200388 CTP1200389 CTP1200387
HEADSpecial weather statement, Aug 9, 2:37 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
237 PM EDT THU AUG 9 2012
PAZ006-010-011-091930-
CAMERON PA-ELK PA-POTTER PA-
237 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT CAMERON...EAST CENTRAL ELK AND
SOUTHWESTERN POTTER COUNTIES...
AT 234 PM EDT...A STRONG THUNDERSTORM WAS NEAR TRUMAN...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT TRUMAN...HICKS RUN...CAMERON AND STEVENSON
DAM.
THIS WILL IMPACT STATE ROAD 120.
LAT...LON 4167 7806 4148 7794 4147 7799 4145 7799
4140 7799 4128 7844 4145 7855
FORECASTER: MARTINSpecial weather statement, Aug 9, 3:29 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 329 PM EDT THU AUG 9 2012 PAZ006-011-012-092000- CAMERON PA-NORTHERN CLINTON PA-POTTER PA- 329 PM EDT THU AUG 9 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON...SOUTH CENTRAL POTTER AND SOUTHEASTERN CAMERON COUNTIES... AT 326 PM EDT...A STRONG THUNDERSTORM WAS NEAR KETTLE CREEK STATE PARK...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT TAMARACK AND CROSS FORK. THIS WILL IMPACT STATE ROAD 120. LAT...LON 4153 7773 4129 7759 4126 7807 4146 7814 FORECASTER: LA CORTE
Special weather statement, Aug 9, 3:42 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
342 PM EDT THU AUG 9 2012
PAZ035-036-092045-
FRANKLIN PA-FULTON PA-
342 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN AND CENTRAL
FULTON COUNTIES...
AT 338 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEEDMORE...MOVING EAST
AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT SALUVIA...HARRISSONVILLE...MCCONNELLSBURG...
FORT LOUDON AND FANNETTSBURG.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 174 AND 190...I-70 BETWEEN
MILE MARKERS 151 AND 165.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.
LAT...LON 3979 7821 3991 7827 3999 7823 4010 7792
4006 7786 4015 7781 4015 7780 3990 7768
FORECASTER: MARTINSpecial weather statement, Aug 9, 4:09 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 409 PM EDT THU AUG 9 2012 PAZ012-018-041-092115- NORTHERN CENTRE PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA- 409 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLINTON...NORTHERN CENTRE AND WESTERN LYCOMING COUNTIES... AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CENTRE...CLINTON AND LYCOMING COUNTIES AT 401 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS. THIS WILL IMPACT STATE ROAD 120. LAT...LON 4151 7749 4136 7725 4106 7780 4111 7785 FORECASTER: DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:43 AM EDT | Special Weather Statement | CTP | Warren | 62 min |
| Aug 9, 11:57 AM EDT | Special Weather Statement | CTP | McKean | 63 min |
| Aug 9, 12:06 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Warren | 54 min |
| Aug 9, 12:54 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter, Tioga | 66 min |
| Aug 9, 1:14 PM EDT | Special Weather Statement | CTP | Lancaster | 46 min |
| Aug 9, 1:17 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton, Huntingdon | 58 min |
| Aug 9, 1:22 PM EDT | Special Weather Statement | CTP | Schuylkill | 53 min |
| Aug 9, 1:27 PM EDT | Special Weather Statement | CTP | Somerset | 63 min |
| Aug 9, 1:59 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 61 min |
| Aug 9, 2:00 PM EDT | Special Weather Statement | CTP | Tioga | 60 min |
| Aug 9, 2:08 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Aug 9, 2:14 PM EDT | Special Weather Statement | CTP | Fulton | 31 min |
| Aug 9, 2:37 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 3 hr |
| Aug 9, 2:37 PM EDT | Special Weather Statement | CTP | Cameron | 53 min |
| Aug 9, 2:58 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Huntingdon, Mifflin, Somerset | 62 min |
| Aug 9, 3:29 PM EDT | Special Weather Statement | CTP | Clinton | 31 min |
| Aug 9, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clinton, Lycoming, Potter | 54 min |
| Aug 9, 3:42 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 63 min |
| Aug 9, 3:48 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton, Huntingdon | 57 min |
| Aug 9, 4:09 PM EDT | Special Weather Statement | CTP | Clinton | 66 min |
| Aug 9, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 65 min |
| Aug 9, 4:13 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry, Snyder | 30 min |
| Aug 9, 4:56 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 64 min |
| Aug 9, 5:14 PM EDT | Special Weather Statement | CTP | Montour | 61 min |
| Aug 9, 5:23 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 67 min |
| Aug 9, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 59 min |
| Aug 9, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 64 min |
| Aug 9, 5:57 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 63 min |
| Aug 9, 6:24 PM EDT | Special Weather Statement | CTP | Cameron | 66 min |
| Aug 9, 6:31 PM EDT | Special Weather Statement | CTP | Lancaster | 59 min |
| Aug 9, 6:35 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Sullivan | 40 min |
| Aug 9, 6:45 PM EDT | Special Weather Statement | CTP | McKean | 60 min |
| Aug 9, 7:01 PM EDT | Special Weather Statement | CTP | Schuylkill | 59 min |
| Aug 9, 7:02 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 58 min |
| Aug 9, 7:35 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Potter, Warren | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.